Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 359, NWS St. Louis, MO

June 22, 20064 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2006, 2:39 PM CDT for 4 counties in Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2006, 2:39 PM CDT (19:39 UTC)
Expired
Jun 22, 2006, 3:45 PM CDT
In force
66 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Callaway County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:05 PM CDTTSTM WND DMG4 E Drake, MOSEVERAL LIMBS AND SMALL TREES UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 11:37 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 221939
SVRLSX
MOC027-073-139-151-222045-
/O.NEW.KLSX.SV.W.0359.060622T1939Z-060622T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
  EASTERN OSAGE COUNTY IN CENTRAL MISSOURI
  GASCONADE COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 345 PM CDT

* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CHAMOIS TO 6 MILES NORTHWEST OF
  MOUNT STERLING TO BLAND...OR ALONG A LINE EXTENDING FROM 11 MILES
  NORTH OF LINN TO 7 MILES EAST OF LINN TO 12 MILES SOUTHWEST OF
  OWENSVILLE...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLAND...
  MOUNT STERLING...
  CHAMOIS...
  OWENSVILLE...
  DRAKE...
  ROSEBUD...
  HERMANN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3867 9200 3847 9180 3817 9163 3833 9135
      3870 9142 3890 9162

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 222009
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT THU JUN 22 2006

MOC027-151-222017-
/O.CAN.KLSX.SV.W.0359.000000T0000Z-060622T2045Z/
OSAGE MO-CALLAWAY MO-
307 PM CDT THU JUN 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALLAWAY AND 
EASTERN OSAGE COUNTIES IS CANCELLED...

THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAS MOVED EAST 
OF THE AREA.  OTHER STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE... 
AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 3865 9166 3821 9154 3833 9135 3870 9142
      3890 9142

$$

MOC073-139-222045-
/O.CON.KLSX.SV.W.0359.000000T0000Z-060622T2045Z/
GASCONADE MO-MONTGOMERY MO-
307 PM CDT THU JUN 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN MONTGOMERY AND GASCONADE COUNTIES...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH FROM GASCONADE TO
5 MILES SOUTH OF ROSEBUD...MOVING NORTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
HERMANN...MCKITTRICK AND BIG SPRING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3865 9166 3821 9154 3833 9135 3870 9142
      3890 9142

$$

BRITT
000 
WWUS53 KLSX 222040
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT THU JUN 22 2006

MOC073-139-222050-
/O.EXP.KLSX.SV.W.0359.000000T0000Z-060622T2045Z/
GASCONADE MO-MONTGOMERY MO-
340 PM CDT THU JUN 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY AND 
GASCONADE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 3865 9166 3821 9154 3833 9135 3870 9142
      3890 9142

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:39 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 22, 12:39 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1239 PM CDT THU JUN 22 2006

.DISCUSSION...
SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MOST OF THE CWA.
SCT SVR TSRA AS DEVELOPED OVR S CNTRL IL AND SERN MO ALONG OLD
OUTFLOW BOUNDARY FROM MCS THAT MOVED ACROSS NRN MO AND CNTRL IL
EARLIER THIS MORNING. TSRA HAVE ALSO BEEN INCREASINGLY IN COVERAGE
AND INTENSITY OVER CNTRL AND SWRN MO IN THE UNSTABLE AIR IN
ADVANCE OF MCV OVR WRN MO. CURRENT THINKING THESE TRENDS WILL
CONTINUE THROUGH MOST OF THE AFTERNOON. DID RAISE TEMPS IN THE
SERN PART OF THE CWA AND LOWER THEM IN THE FAR NWRN PART BECAUSE
OF CLOUD AND PCPN TRENDS.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...
HAVE REVISED THE TAFS FOR TIMING ON TSRA...WITH KCOU/KUIN EARLY
THIS AFTERNOON AND KSTL/KSUS A LITTLE LATER. HAVE ADDED VRB GUSTY
WINDS TO THE TEMPO GROUPS WITH THE TSRA GROUPS THIS AFTN. KEPT
SHRA GOING WITH VCTS FOR A FEW HOURS AFTER THE INTIAL ROUND OF
STORMS INTO THE EVENING HOURS...LASTING THE LONGEST AT KSTL/KSUS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 11:56 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT THU JUN 22 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1156 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS
AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE
SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE
STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS...
WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD
FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR
IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE
WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR
IMMEDIATE ACTIVATION IF NECESSARY.

BRITT

In the hours before

Local storm report, Jun 22, 2:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 NW NEW HARTFORD       39.23N 91.32W
06/22/2006  E0.75 INCH       PIKE               MO   LAW ENFORCEMENT

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:43 AM CDTSevere Thunderstorm WarningLSXWashington47 min
Jun 22, 12:52 PM CDTSevere Thunderstorm WarningLSXAudrain38 min
Jun 22, 12:59 PM CDTTornado WarningLSXAudrain31 min
Jun 22, 1:12 PM CDTSevere Thunderstorm WarningLSXCole39 min
Jun 22, 1:28 PM CDTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls47 min
Jun 22, 2:13 PM CDTSevere Thunderstorm WarningLSXPike47 min
Jun 22, 2:54 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike51 min
Jun 22, 2:58 PM CDTSevere Thunderstorm WarningLSXFranklin47 min
Jun 22, 3:17 PM CDTSevere Thunderstorm WarningLSXWarren58 min
Jun 22, 3:26 PM CDTSevere Thunderstorm WarningLSXSaint Charles64 min
Jun 22, 5:14 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.